PDA

View Full Version : FDA MedWatch...Digitek


Gypsy
05-08-2008, 21:44
All,

Today my mom received a recall for a drug my father had taken the last year of his life. It seems Mylan Pharmaceuticals, the pharma company for Digitek (aka digoxin tablets, USP), mistakenly set this dose for twice the actual recommended amount.

My father presented with all symptoms, but I guess there was no way to know it was from this prescription. My mom definitely knew something was wrong with my dad (she wondered if he was having a series of mini strokes based on changes she saw to include him constantly falling for one thing) but nohting could be found according to the doctors.

I only post this here as a heads up for anyone who may be taking this drug, or know someone who is.

Digitek (digoxin tablets, USP)

Audience: Cardiologists, family physicians, pharmacists, other healthcare professionals, patients
[Posted 04/28/2008] Actavis Totowa LLC notified healthcare professionals of a Class I nationwide recall of all strengths of Digitek, a drug used to treat heart failure and abnormal heart rhythms. The products are distributed by Mylan Pharmaceuticals Inc., under a “Bertek” label and by UDL Laboratories, Inc. under a “UDL” label. The product is being recalled due to the possibility that tablets with double the appropriate thickness may contain twice the approved level of active ingredient. The existence of double strength tablets poses a risk of digitalis toxicity in patents with renal failure. Digitalis toxicity can cause nausea, vomiting, dizziness, low blood pressure, cardiac instability and bradycardia. Several reports of illnesses and injuries have been reported. Patients should contact their healthcare professional with questions.

[April 25, 2008 - Press Release - Actavis Totowa LLC]


http://www.fda.gov/medwAtch/safety/2008/safety08.htm#Digitek